MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48297
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant devices: flexible scope, irrigation line, access sheath, nitinol wire guide.Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a flexible ureteroscopy procedure using a ngage nitinol stone extractor, the extractor failed to open.The device grasped a stone, but when the surgeon opened the extractor to retrieve the second stone, the device did not open.The cage remained in the sheath.Another same type device was used to complete the procedure.No section of the device remained inside of the patient's body as no section of the device separated.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Clinique des cedres informed cook on 12/17/2019 of an incident involving a ngage nitinol stone extractor nge-022115 from lot # 9942725.The device reportedly would not open during a flexible ureteroscopy procedure on (b)(6) 2019.A second ngage was used to complete the procedure.The patient reportedly experienced no additional harm as a result of the issue.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Inspection of the returned device noted the device was returned with the handle and basket formation in the closed position.The mlla (male luer lock adapter) and collet knob were tight.The polyethylene terephthalate tubing (pett) measured 3.5 cm.No kinks were noted in the basket sheath.Two of the basket wires of the basket formation were found to be broken.It was noted the clear sheath was separated.The device was found to be manufactured to specification.Functional testing found that the handle moves, but it does not actuate the basket formation.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Store in a dark, cool, dry place.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that was closed and could not be opened.The device was damaged in the area of the proximal end of the basket.The basket sheath had the clear outer sheath damaged, and two of the basket wires were broken in the same location.The provided information stated the basket functioned properly for the removal of one stone but would not open to remove the second stone.It appears the device was damage between the removal of the first stone and the attempt to remove the second.Cook could not determine the cause for the damage.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9536116
Report Number1820334-2019-03180
Device Sequence Number17062466
Product Code FFL
UDI-Device Identifier00827002482975
UDI-Public(01)00827002482975(17)220812(10)9942725
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2022
Device Model NumberG48297
Device Catalogue NumberNGE-022115
Device Lot Number9942725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1